Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 645, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 21, 2001, 4:00 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 21, 2001, 4:00 PM CDT (21:00 UTC)
- Expired
- Sep 21, 2001, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WUUS54 KJAN 212101 SVRJAN LAC025-029-212130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI SEP 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 430 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF JONESVILLE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CATAHOULA PARISH REMAIN OVER RURAL CONCORDIA PARISH WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3157 9199 3137 9199 3141 9165 3163 9169
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 21, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI SEP 21 2001 RAIN CHANCES WILL INCREASE THROUGH THE SHORT TERM INTO SUNDAY...WITH DRY AND SEASONABLY COOL WEATHER TO FOLLOW. THE 12Z KJAN SOUNDING THIS MORNING SHOWED DRY...STABLE AIR OVER JACKSON. A QUICK LOOK AT THE LATEST LAPS ANALYSIS SHOWS THE AIR CONTINUES TO BE STABLE OVER MOST OF THE FORECAST AREA...EXCEPT ALONG AND WEST OF A BASTROP...LOUISIANA TO NATCHEZ...MISSISSIPPI LINE WHERE THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE TOWARDS THE SOUTHWEST. A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS OCCURRING AT THE PRESENT TIME OVER CENTRAL AND WEST CENTRAL PORTIONS OF LOUISIANA...WHERE THE AIRMASS IS EXTREMELY UNSTABLE. ALTHOUGH THIS AREA OF PRECIPITATION SHOULD CONTINUE TO MOVE TOWARDS EASTERN PORTIONS OF LOUISIANA...THE STRONGEST CONVECTION IS EXPECTED TO MOVE TOWARDS THE SOUTHEAST AND SHOULD REMAIN SOUTHWEST OF OUR FORECAST AREA THIS AFTERNOON AND TONIGHT. THE MOST UNSTABLE AIR IS EXPECTED TO EDGE CLOSER TO THE FORECAST AREA ON SATURDAY. WILL FORECAST HIGHEST POPS IN WESTERN SECTIONS. FOR SATURDAY NIGHT...WILL CONTINUE TO HAVE SOME POPS IN FORECAST...ESPECIALLY IN WESTERN SECTIONS...AS FRONT EDGES CLOSER TO THE LOWER MISSISSIPPI. THEN...EXPECT BEST CHANCES OF RAIN FOR SUNDAY AND SUNDAY NIGHT AS THE SURFACE FRONT PUSHES ACROSS THE REGION. WILL KEEP SLIGHT CHANCE POPS IN FORECAST FOR EASTERN SECTIONS MONDAY MORNING. FOR TEMPERATURES...WILL STAY CLOSEST TO AVN MOS GUIDANCE...WHICH IS SLIGHTLY COOLER ON MAXIMUM TEMPERATURES THE NEXT TWO DAYS COMPARED TO NGM MOS. EXPECT INCREASING LOW LEVEL HUMIDITY AND CLOUDINESS TO KEEP THE MAXIMUM TEMPERATURES A BIT LOWER THAN THE NGM GUIDANCE. THE UNSEASONABLY WARM MINIMUM TEMPERATURES FORECAST BY NGM...AVN...AND SEVERAL OTHER MODELS SEEMS TO BE REASONABLE THROUGH THE WEEK-END. COOLER MINIMUMS SHOULD AFFECT WESTERN SECTIONS OF THE FORECAST AREA BY MONDAY MORNING. TUESDAY THROUGH FRIDAY...THERE ARE BIG DIFFERENCES IN LONG RANGE MODELS. THE CANADIAN MODEL BRINGS THE 500 MB TROUGH TO A POSITION OVER THE NORTHEASTERN U.S. BY THURSDAY AT 00Z. HOWEVER...THIS MODEL ALSO HAS A 500 MB TROUGH IN PLACE WITH A TROPICAL LOW ALONG THE COAST OF LOUISIANA. THE NOGAPS MODEL KEEPS A MID LEVEL TROUGH OVER THE LOWER MISSISSIPPI VALLEY TILL AT LEAST MID WEEK. THE MRF MODEL BRINGS THE UPPER LEVEL TROUGH EAST OF THE FORECAST AREA BY MONDAY MORNING...THEN FORECASTS THE TROUGH TO REMAIN NEARLY STATIONARY OVER THE EASTERN U.S. THROUGH THE END OF THE WEEK. WITH THIS SCENARIO...THE SURFACE FRONT WOULD PUSH THROUGH THE REGION BY SUNDAY NIGHT AND BRING DRY WEATHER OVER THE FORECAST AREA FROM TUESDAY THROUGH FRIDAY. THE MRF MODEL FORECAST SEEMS MOST REASONABLE AT THIS TIME...AND IS CONSISTENT WITH OUR PREVIOUS EXTENDED FORECASTS. THEREFORE...WILL CONTINUE WITH A DRY FORECAST FOR TUESDAY THROUGH FRIDAY WITH SEASONABLY COOL TEMPERATURES. PRELIM NUMBERS... JAN 64/87/65/84 1325 MEI 60/88/64/86 01-4 JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Sep 21, 12:38 PM CDT, 3 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1238 PM CDT FRI SEP 21 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT WEST OF A CLEVELAND...VICKSBURG...BUDE MISSISSIPPI LINE. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER STORMS THAT DEVELOP MAY CONTAIN WIND GUSTS TO 40 MPH AND PEA SIZE HAIL. AN UPPER LEVEL DISTURBANCE...OVER EAST TEXAS...WILL DRIFT NORTHEAST THROUGH NORTHWEST LOUISIANA INTO ARKANSAS OVERNIGHT. AS IT DOES SO...IT WILL INTERACT WITH THE ALREADY UNSTABLE AIRMASS IN PLACE TO PRODUCE SCATTERED THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.